Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 244, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 2, 2008, 7:14 PM CDT for Brewster County, Presidio County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2008, 7:14 PM CDT (00:14 UTC)
- Expired
- Aug 2, 2008, 8:04 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Brewster County, TX, Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 030014 SVRMAF TXC043-377-030115- /O.NEW.KMAF.SV.W.0244.080803T0014Z-080803T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CDT SAT AUG 2 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... EAST CENTRAL PRESIDIO COUNTY IN SOUTHWEST TEXAS... * UNTIL 815 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL BREWSTER COUNTY...OR 36 MILES SOUTH OF ALPINE...MOVING SOUTHWEST AT 7 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... WESTERN BREWSTER COUNTY... EASTERN PRESIDIO COUNTY... TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. LAT...LON 2962 10387 2999 10395 3007 10373 2975 10347 TIME...MOT...LOC 0014Z 061DEG 6KT 2984 10372 $$ 05
2 follow-up statements
000 WWUS54 KMAF 030034 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 734 PM CDT SAT AUG 2 2008 TXC043-377-030115- /O.CON.KMAF.SV.W.0244.000000T0000Z-080803T0115Z/ BREWSTER TX-PRESIDIO TX- 734 PM CDT SAT AUG 2 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES... AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL BREWSTER COUNTY...OR ABOUT 37 MILES SOUTHEAST OF MARFA...MOVING SOUTHWEST AT 7 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME WEST CENTRAL BREWSTER COUNTY AND EXTREME EAST CENTRAL PRESIDIO COUNTY. TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. LAT...LON 2962 10387 2999 10395 3007 10373 2975 10347 TIME...MOT...LOC 0034Z 061DEG 6KT 2982 10375 $$ 05
000 WWUS54 KMAF 030104 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 804 PM CDT SAT AUG 2 2008 TXC043-377-030114- /O.CAN.KMAF.SV.W.0244.000000T0000Z-080803T0115Z/ BREWSTER TX-PRESIDIO TX- 804 PM CDT SAT AUG 2 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES IS CANCELLED... AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. STRONG STORMS ARE EXPECTED TO CONTINUE ACROSS WESTERN BREWSTER COUNTY WITH PEA SIZED HAIL AND WIND GUSTS UP TO 45 MPH. LAT...LON 2962 10387 2999 10395 3007 10373 2975 10347 TIME...MOT...LOC 0104Z 061DEG 6KT 2231 7396 $$ 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 6:33 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 2, 6:33 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 633 PM CDT SAT AUG 2 2008 .DISCUSSION... PLEASE SEE THE AVIATION FORECAST DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS ALL AREA TERMINALS THROUGH 04/0000 UTC. ISOLD TSRA FROM NEAR KCNM SOUTH ACROSS THE DAVIS MOUNTAINS TO THE BIG BEND OF TEXAS WILL DISSIPATE WITH LOSS OF HEATING THIS EVENING. LIGHT SOUTHEAST WINDS GENERALLY UNDER 10 KNOTS TONIGHT WILL PICK UP A BIT AFTER 03/1500 UTC...WITH GUSTS NEAR 20 KNOTS POSSIBLE AT KMAF. && .PREV DISCUSSION... /ISSUED 211 PM CDT SAT AUG 2 2008/ DISCUSSION... WEAKNESS IN 5H HGHT FIELD NOTED ACRS WRN CWFA TODAY RESULTING IN AN INCREASED CHC OF RAIN FOR THE TRANS PECOS AND WITH COOLER TEMPS AREAWIDE (5 TO 8F COOLER AT ODO/MAF FROM PREVIOUS 24HRS). FOR THE MOST PART PRECIP WILL BE TIED TO DIURNAL HEATING TRENDS AND GENERALLY A SLGHT CHC. THEREAFTER MODELS IN GOOD AGREEMENT WRT BUILDING/HOLDING 5H HGHTS IN PLACE SUN/MON SO WARMING/DRYING TREND IS AHEAD. MODELS CONTINUE TO DEPICT MUCH TALKED ABOUT TROF MOVING W ONTO TX COAST TUE. NAM SEEMS OVERDONE WRT PRECIP AS IT DEVELOPS PRECIP ON THE LEAST FAVORABLE W SIDE TUE. ATTP TEND TO FAVOR GFS/ECMWF SOLNS WITH 5H WINDS TURNING SE WED EVENING/THUR MORNING. RICHER 7H-5H THETA-E AIR IS PROGGED TO ARRIVE THEN AND THINK THIS IS WHEN THE POPS WOULD INCREASE SOME. THIS MID LEVEL MSTR WILL WORK W QUICK THOUGH WITH THETA-E RIDGE AXIS PROBABLY INTO OR EXITING WRN CWFA BY FRI/00Z. 5H HGHTS REMAIN LOWER (588-590) SUGGESTING TEMPS WILL BE CLOSER TO NORMAL (M90S) FRI/SAT. GFS SHOWS SUBTROPICAL RIDGE WELL E WITH ENUF MSTR/INSTABILITY HOLDING IN THE W TO KEEP LOW END POPS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
Hazardous weather outlook, Aug 2, 1:42 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 142 PM CDT SAT AUG 2 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 142 PM CDT SAT AUG 2 2008 /1242 PM MDT SAT AUG 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING MAINLY WEST OF A PANTHER JUNCTION TO MARATHON TO CARLSBAD LINE. BRIEF HEAVY RAINS AND LOCALIZED FLOODING OF STREAMS AND LOW WATER CROSSINGS WILL BE THE PRIMARY CONCERN...ALONG WITH GUSTY WINDS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 2, 3:48 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 PM CDT SAT AUG 2 2008 TXZ075-022115- PECOS- 348 PM CDT SAT AUG 2 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF FORT STOCKTON AT 348 PM CDT...MOVING NORTH AT 10 MPH. THIS STORM WILL IMPACT US HIGHWAY 385 SOUTH OF FORT STOCKTON. PEOPLE IN CENTRAL PECOS COUNTY...INCLUDING THE CITY OF FORT STOCKTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.